Follow by Email

Monday, 7 April 2008

Drug see-saw again...

Hi everyone, after all the issues and difficulties adding this drug into Coo's system, it looks like it's gonna have to come right back out again!

Coo's blood results, show a further hike and there's now no way to control the level of the different drugs in his blood-stream.

Too little he seizes into oblivion all day, everyday, and too much well...ditto.
That's the dreaded drug see-saw effect!

He did avoid some of the nasty side effects but a month into the trial, he's suffering severe Flu symptoms, chills, cough, the works and continual nausea, his appetite is nil so he won't eat anything much and to cap it all he has now developed depression!

We're waiting for a specialist nurse to contact us tomorrow but Coo feels his quality of life has diminished so much, that any gains are far out-weighed by unbearable side effects.
Coo says the feelings of desperation, sadness and lethargy are as awful as when he had pneumonia and was struggling with 30 seizures a day!

It's been a very stressful experience but we had to try as it's a new drug and gave us just a little bit of hope!

Gosh it's never easy is it?

Don't you sometimes feel, everything comes at a price or is that just a tad cynical?

Let's hope for better times.

Take care friends,

maz x

3 comments:

Robert said...

This was your worst case scenario, wasn't it? I'm really sorry that the new drug isn't working out.

Things aren't so brilliant here, either - a trip up north in a couple of days' time and my daughter's wedding next week have resulted in anticipatory anxiety.

Tilly said...

What a bummer. I echo Robert's sentiments, & I'm really sorry. Drug cocktails just don't seem to work and Coo has a real point - there is no real gain if drugs for one symptom either precipate new (undesirab;e) side effects or send existing ones spiralling out of control. I hope by the time you get this, things are a little easier for you both and the depression has eased. Large hugs from this end kiddo. Tillyx

maz said...

Hi and thanks for the posts, they cheered me no end!

Things are slowly settling down again.

and the sun has come out so I'm feeling hopeful!

maz x